Hail, Sweetwater
- When
- July 25, 1:30 PM MST to 1:40 PM MST
- Where
- Sweetwater County, 20 mi S of Green River
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.233, -109.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 25, 1:30 AM MST, 12 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 AM MDT FRI JUL 25 2003 .TONIGHT THROUGH SUNDAY... UPPER LEVEL HIGH NEAR FOUR CORNERS WITH 250 MB ANTICYCLONIC FLOW FROM THE SOUTHWEST US...GREAT BASIN TO NORTHERN ROCKIES. MID AND UPPER LEVEL MOISTURE MOVING NORTHEAST ACROSS CWFA. ONLY A FEW SHRA AND POSSIBLY AN ISOLD TSRA REMAINING ACROSS NORTHWEST WY. LOOKS LIKE MORE MONSOON MOISTURE BEING TRANSPORTED AROUND UPPER HIGH ACROSS THE CWFA FOR TODAY AND SATURDAY. ALSO...SOME 7-3H VERTICAL MOTION AND RR QUAD OF 300 MB JET ACROSS MT WILL AID IN ISOLD TO SCT TSTMS THIS AFTERNOON AND EVENING. LOOKS LIKE BEST COVERAGE WILL BE ACROSS THE WEST AGAIN DUE TO BEST INSTABILITY. FOR SATURDAY...SFC BOUNDARY WILL MOVE SOUTH AND BECOMES STATIONARY ALONG A CPR-RIW-COD LINE. LOOKS LIKE CAPES IN THE 1500 TO 2000 J/KG RANGE ACROSS NATRONA AND EASTERN FREMONT COUNTIES AND SOME POCKETS OF 500 TO 1000 J/KG CAPES ELSEWHERE. POSSIBLY A MORE ACTIVE DAY FOR TSTMS ON SATURDAY ACROSS THE CENTRAL AND NORTH CWFA. SUNDAY LOOKS DRIER AS THE MONSOON MOISTURE IS CUT OFF AND A DIRER AIR IS ADVECTED INTO THE AREA FROM THE NORTHWEST. MC .MONDAY THROUGH FRIDAY... UPPER RIDGE AXIS EXPECTED TO BUILD WEST OF WYOMING BY THE START OF NEXT WEEK. THIS SHOULD RESULT IN CUTTING OFF MONSOON MOISTURE FLOW WITH A DRIER MORE STABLE NW FLOW. WILL GO WITH DRY TREND UNTIL THURSDAY WHEN RIDGE EXPECTED TO SHIFT BACK FURTHER EAST WITH RETURN TO MONSOON FLOW INTO WY. WILL BEGIN TO INCREASE POPS IN THE WEST LATE ON THURSDAY AND ALL LOCATIONS BY FRIDAY. GFS TEMPS CONTINUE TO SHOW A COOL BIAS. WILL CONTINUE WITH WARMING TEMPS A FEW DEGREES EACH DAY...TOPPING OUT AROUND 100 FOR BASINS AGAIN BY NEXT THURSDAY. WILL CONTINUE TO GO WELL ABOVE MOS GUIDANCE. NEXT BOUNDARY EXPECTED TO DROP INTO THE AREA BY LATE IN WEEK FOR LOWER TEMPS AND INCREASED POPS. FRIEDERS .RIW...NONE.
WYZ001>020-022>030-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 530 AM MDT FRI JUL 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT AN INCREASE IN MONSOONAL MOISTURE LIFTING NORTHEAST INTO WYOMING WILL RESULT IN CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS... MAINLY THIS AFTERNOON AND EVENING. THE ACTIVITY SHOULD BE MOST NUMEROUS ACROSS THE MOUNTAINS OF NORTHWEST WYOMING. GUSTY WINDS TO 40 MPH...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. FRIEDERS
The Riverton/Lander radar (KRIW), 220 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379610.